Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The span and semispan of some simple closed curves

Author: Katarzyna Tkaczyńska
Journal: Proc. Amer. Math. Soc. 111 (1991), 247-253
MSC: Primary 54F15
MathSciNet review: 1037225
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The spans of simple closed curves that are boundaries of convex regions are determined. The following question of Lelek is answered affirmatively for these curves: Are the span and the semispan of a simple closed curve equal? The same answer is obtained in the case of nonconvex quadrilaterals.

References [Enhancements On Off] (What's this?)

  • [1] A. Lelek, Disjoint mappings and the span of spaces, Fund. Math. 55 (1964), 199–214. MR 0179766
  • [2] A. Lelek, On the surjective span and semispan of connected metric spaces, Colloq. Math. 37 (1977), no. 1, 35–45. MR 0482680
  • [3] Thelma West, The span structure of some graphs and continua, Ph.D. thesis, University of Houston, 1986.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F15

Retrieve articles in all journals with MSC: 54F15

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society